Alert archive / California / Wind Advisories in 2013
Wind Advisory 54, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 12, 2013, 2:55 AM PDT for Riverside County, California. It took effect at Jun 12, 2013, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2013, 2:55 AM PDT (09:55 UTC)
- In effect from
- Jun 12, 2013, 2:00 PM PDT
- Expired
- Jun 13, 2013, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS76 KSGX 120955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT WED JUN 12 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA LATER TODAY AND TONIGHT...BRINGING GUSTY WEST WINDS TO THE COACHELLA VALLEY...MAINLY THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL GRADUALLY DIMINISH OVERNIGHT. CAZ061-122100- /O.NEW.KSGX.WI.Y.0054.130612T2100Z-130613T1000Z/ COACHELLA VALLEY- 255 AM PDT WED JUN 12 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON...PEAKING THIS EVENING...BEFORE GRADUALLY DECREASING OVERNIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
3 follow-up statements
157 WWUS76 KSGX 122016 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PDT WED JUN 12 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT...BRINGING GUSTY WEST WINDS TO THE COACHELLA VALLEY...MAINLY THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL GRADUALLY DIMINISH OVERNIGHT. CAZ061-130515- /O.CON.KSGX.WI.Y.0054.130612T2100Z-130613T1000Z/ COACHELLA VALLEY- 116 PM PDT WED JUN 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * TIMING...WEST WINDS INCREASING THIS AFTERNOON WILL PEAK THIS EVENING...BEFORE GRADUALLY DECREASING OVERNIGHT. * LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TS/PG
741 WWUS76 KSGX 130442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 942 PM PDT WED JUN 12 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA TONIGHT. GUSTY WEST WINDS WILL CONTINUE IN THE COACHELLA VALLEY...MAINLY THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. CAZ061-131000- /O.CON.KSGX.WI.Y.0054.000000T0000Z-130613T1000Z/ COACHELLA VALLEY- 942 PM PDT WED JUN 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
821 WWUS76 KSGX 130945 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PDT THU JUN 13 2013 CAZ061-131045- /O.EXP.KSGX.WI.Y.0054.000000T0000Z-130613T1000Z/ COACHELLA VALLEY- 245 AM PDT THU JUN 13 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE ONSHORE PRESSURE GRADIENTS ARE TRENDING WEAKER AT THIS TIME...WITH THE FAVORED WINDY SPOTS IN THE COACHELLA VALLEY ONLY GUSTING INTO THE MID 30 MPH RANGE AT THIS TIME. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 3 AM. SOME LOCALLY GUSTY WEST WINDS WILL LIKELY DEVELOP AGAIN THIS AFTERNOON AND EVENING...WITH ISOLATED GUSTS UP TO 45 MPH POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:15 PM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 9:15 PM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 PM PDT TUE JUN 11 2013 .SYNOPSIS... AREAS OF LOW CLOUDS WILL DEVELOP TONIGHT AS THE MARINE LAYER DEVELOPS AND HIGH PRESSURE SHIFTS EAST. COOLER WEDNESDAY WITH PATCHY LOW CLOUDS ALONG THE COAST IN THE AFTERNOON. NIGHT AND MORNING LOW CLOUDS WEST OF THE MOUNTAINS AND FAIR WEATHER WILL PREVAIL LATE THIS WEEK AND EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS HAVE RETURNED TO THE COAST OF SAN DIEGO COUNTY THIS EVENING. OTHERWISE...A BAND OF HIGH CLOUDS AHEAD OF ANOTHER UPPER LOW WAS MOVING SOUTHWEST-NORTHEAST OVER THE REGION. LOW CLOUDS WILL SPREAD NORTH ALONG THE COAST AND INTO THE WESTERN VALLEYS OF SAN DIEGO COUNTY TONIGHT. LOW CLOUDS WILL CLEAR BY LATE MORNING...THOUGH A FEW PATCHES MAY LINGER NEAR THE COAST THROUGH THE DAY. A WEAK UPPER LEVEL LOW WILL MOVE TOWARDS CA AS A LARGE SCALE TROUGH DIGS ALONG THE WEST COAST ON WEDNESDAY...BRINGING INLAND COOLING. TEMPS WILL BE 5 TO 10 DEGREES LOWER THAN TODAY IN THE VALLEYS AND MOUNTAINS...AND A COUPLE DEGREES LOWER IN THE DESERTS. THE TROUGH WILL MOVE INLAND ACROSS THE WEST COAST THU...CONTINUING THE COOLING TREND. THE TROUGH WILL ALSO CAUSE THE MARINE LAYER TO DEEPEN WITH NIGHT AND MORNING LOW CLOUDS EXTENDING INTO THE INLAND EMPIRE BY THU MORNING. GUSTY WEST WINDS WILL DEVELOP IN THE MTNS AND DESERTS ONCE AGAIN THU EVENING...STRONGEST IN THE NORTHERN COACHELLA VALLEY AND ALONG THE DESERT SLOPES AND FOOTHILLS OF THE SAN DIEGO COUNTY MTNS. MINOR WARMING ON FRIDAY AS THE TROUGH LIFTS OUT. ANOTHER TROUGH ASSOCIATED WITH A CLOSED LOW DROPPING SOUTH FROM THE GULF OF ALASKA WILL REMAIN ALONG THE WEST COAST SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL MAINTAIN FAIR WEATHER WITH TEMPERATURES NEAR SEASONAL AVERAGES. LOW CLOUDS AND FOG WILL MOVE INTO THE COASTAL AREAS AND VALLEYS EACH NIGHT AND MORNING. && .AVIATION... 120340Z...COAST/VALLEYS...STRATUS WITH BASES FROM 1000-1500 FT MSL AND TOPS NEAR 1800 FT MSL WILL SPREAD 15SM INLAND THROUGH 15Z WEDNESDAY. THE LOW CLOUDS WILL CLEAR BACK TO THE COAST THROUGH 18Z. AFT 18Z...SCT 100. LOCAL VIS 3-5 SM BR HZ AT KONT BETWEEN 12Z-17Z. MTNS/DESERTS...SCT HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH WED AFTN. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SS AVIATION...MOEDE
Hazardous weather outlook, Jun 11, 8:30 AM PDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PDT TUE JUN 11 2013 CAZ055-056-058-120100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 830 AM PDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HOT WEATHER FOR PORTIONS OF THE MOUNTAINS TODAY...MAINLY FOR VALLEY AREAS IN THE MOUNTAINS WITH ELEVATIONS OF 3000 TO 5000 FEET...WITH HIGH TEMPERATURES IN THE 90S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ061-062-120100- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 830 AM PDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HOT WEATHER TODAY WITH HIGH TEMPERATURES OF 106 TO 110...WITH LOCAL VALUES TO NEAR 113 AROUND OCOTILLO WELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...CONTINUED HOT WEATHER WITH HIGH TEMPERATURES OF 105 TO 109. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.